Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Extension of random contractions


Authors: J. Myjak and W. Zygadlewicz
Journal: Proc. Amer. Math. Soc. 103 (1988), 951-955
MSC: Primary 54C20; Secondary 28B20, 47H09
DOI: https://doi.org/10.1090/S0002-9939-1988-0947689-0
MathSciNet review: 947689
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Omega $ be a measurable space. Let $ X$ and $ Y$ be separable Hilbert spaces and let $ D$ be a subset of $ X$. Then every random contraction $ f:\Omega \times D \to Y$ can be extended to a random contraction defined on all $ \Omega \times X$. This statement remains true if $ \Omega $ is a complete measurable space, $ X$ and $ Y$ are separable metric spaces and the pair $ (X,Y)$ has the Kirszbraun intersection property.


References [Enhancements On Off] (What's this?)

  • [1] C. Castaing and M. Valadier, Convex analysis and measurable multifunctions, Lecture Notes in Math., vol. 580, Springer-Verlag, Berlin and New York, 1977. MR 0467310 (57:7169)
  • [2] B. Grunbaum, A generalization of theorems of Kirszbraun and Minty, Proc. Amer. Math. Soc. 13 (1962), 812-814. MR 0156179 (27:6110)
  • [3] L. Danzer, B. Grunbaum and V. Klee, Helly's theorems and its relatives, Amer Math. Soc. Proc. Sympos. Pure Math., vol. 7, Amer. Math. Soc., Providence, R. I., 1963, pp. 101-180. MR 0157289 (28:524)
  • [4] O. Hans, Measurability of extensions of continuous random transforms, Ann. Math. Statist. 30 (1959), 1152-1157. MR 0108846 (21:7558)
  • [5] C. J. Himmelberg, Measurable relations, Fund. Math. 87 (1975), 53-72. MR 0367142 (51:3384)
  • [6] K. Kuratowski and C. Ryll-Nardzewski, A general theorem on selectors, Bull. Acad. Polon. Sci. Math. Astronom. Phys. 13 (1965), 397-403. MR 0188994 (32:6421)
  • [7] S. Mazur and S. Ulam, Sur les transformations isométriques d'espace vectoriels normés, C. R. Acad. Sci. Paris 194 (1932), 946-948.
  • [8] J. H. Wells and L. R. Williams, Embeddings and extensions in analysis, Ergebnissse Math. Grenz. 84 (1975). MR 0461107 (57:1092)
  • [9] F. Valentine, A Lipschitz condition preserving extensions for a vector function, Amer. J. Math. 67 (1945), 83-93. MR 0011702 (6:203e)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C20, 28B20, 47H09

Retrieve articles in all journals with MSC: 54C20, 28B20, 47H09


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0947689-0
Keywords: Random contraction, random isometry, extension, multifunction, measurable selection, separable metric space, Hilbert space
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society